Couldn't find what you looking for?

TRY OUR SEARCH!

My son suffered a traumatic brain injury in 2002 and was in a coma for 45 days. He has had problems since with sleep and was prescribed trazodone. He has been taking it for 4 years. A year ago a doctor increased his trazodone from 50 to 100 mg a day to 150 to 200 mg a day along with Lunesta 3 mg. Since that time he has began to stutter which has increased to the point where his speech is almost unrecognizable. He is in speech therapy now and still the speech is getting worse. MRI reveals nothing. My thought is that the large doses of trazodone could be the culprit. Does anyone have any ideas? Thanks.

Loading...

I personally have and am taking Trazadone and Lunesta as well. I am on 100 mg of Traz and 3 mg of Lunesta, before I was on the Traz plus ambien, anyway. I have never heard of any stuttering side effect from traz or Lunesta. It is possible that it is making him nervous, hence the stuttering. Trazadone also slows down the brain, for sleep, so getting words out may be harder. Never heard of this though. does he take the Traz in the night only or also throughout the day..? Decrease the dosage over a period of weeks and see if the problem goes away.
Reply

Loading...

Thanks for your insight. He only takes the trazodone at night, taking it at the same time as he takes the Lunesta. He does exhibit some anxiety but I think it is more related to the stuttering than anything else. That and the fact that his speech is becoming harder to understand and that worries him a great deal. The past 8 or 9 months it has progressively gotten worse. As mentioned previously he suffered a traumatic brain injury in 2002 at the age of 18 leaving him in a coma for 45 days. Due to the car accident one of the problems he suffered was that his tongue was partially paralyzed and remains so today. Furthermore, after the brain insult his speech was very slow. This has improved. I am a registered nurse and have worked in neuro ICU and consequently have talked to many neurologists about this problem and no one seems to have any answers or explanations. I would appreciate any help. I am desperately trying to find some answers before this problem gets any worse.
Reply

Loading...

I'm a 45 year old man and have stuttered all my life. Over my life I have learned tricks that have had my stuttering under control for years (almost no stuttering). Since on trazodone 100mg once at night for sleeping my stuttering is much worse. I'm glad I found other users of trazodone have this problem. I'm my case I will stop taking it and see how it works out. I’ll keep you updated
Reply

Loading...

Yes it does took it 2 weeks made me stutter,am a salesman so am always flop n my gums , made me nervous also. But I stutter an never had b4
Reply

Loading...

I started taking trazolan sinds a week ago and now i can't speak any normal centences without stuttering like a mofo... it is scary and real and i also do think its because of the med
Reply

Loading...